Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 6, 2006, 3:16 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 7, 2006, 9:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 062018
FFWSJU
PRC053-062230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
416 PM AST THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 630 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...THE FAJARDO AT PARIASO.
* AT 411 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE RETURNING TO FLOOD STAGE AND SHOULD CONTINUE INCREASING
DUE TO HEAVY SHOWERS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAJARDO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 1827 6575 1828 6566 1839 6559 1833 6570
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:02 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 6, 3:02 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST THU APR 6 2006
.SYNOPSIS...PUERTO RICO LIES UNDER THE RIGHT ENTRANCE REGION OF AN
UPPER LEVEL JET MOVING TOWARD THE NORTHEAST. DURING THE NEXT 48
HOURS THAT JET WILL DRIFT SOUTH INTO THE CARIBBEAN. LATE ON FRIDAY
AND UPPER LEVEL TROUGH WILL PASS THROUGH...FOLLOWED BY AN UPPER
LEVEL RIDGE ON SATURDAY NIGHT. DURING THE MIDDLE OF NEXT WEEK
ANOTHER TROUGH WILL APPROACH THE AREA WITH AN UPPER LEVEL JET
PASSING BY THE ISLANDS WEDNESDAY NIGHT. THE TROUGH...HOWEVER IS
EXPECTED TO DELAY UNTIL FRIDAY NIGHT OF NEXT WEEK.
AT MID LEVELS...A TROUGH WILL PASS...MOSTLY TO THE NORTH TONIGHT.
HIGH PRESSURE THEN BUILDS OVER THE AREA THROUGH SATURDAY NIGHT.
FLOW BECOMES SOUTHWEST ON SUNDAY NIGHT. A SHORT WAVE IS FORECAST
TO ARRIVE THURSDAY EVENING OF NEXT WEEK...FOLLOWED BY A TROUGH
PASSAGE ON FRIDAY NIGHT. AT THE SAME TIME HIGH PRESSURE BUILDS
INTO THE GULF OF MEXICO.
AT LOWER LEVELS...BROAD HIGH PRESSURE STRETCHES FROM THE CAROLINAS
IN THE EASTERN UNITED STATES TO NEAR THE AFRICAN COAST. WITH HIGH
PRESSURE IN THE CENTRAL ATLANTIC WEDGED BETWEEN A LOW NEAR THE
AZORES AND A LOW OVER NEWFOUNDLAND. HIGH PRESSURE THEN DEVELOPS IN
THE NORTHEAST ATLANTIC OVER THE WEEKEND EXTENDING INTO THE
CARIBBEAN. AFTER A LOW PRESSURE MOVES NORTHEAST OUT OF THE WESTERN
ATLANTIC ON THE FIRST OF THE WEEK HIGH PRESSURE DOMINATES THE
WESTERN ATLANTIC THROUGH FRIDAY. EARLY NEXT WEEK AN AREA OF
MOISTURE MOVES IN FROM THE EAST NORTHEAST AND CROSSES PUERTO RICO
AND THE U.S. VIRGIN ISLANDS SUNDAY NIGHT AND MONDAY. ALTHOUGH
FRONTS DO NOT APPEAR TO SINK TO OUR LATITUDE...A GENERAL
TROUGHINESS WILL EXIST IN THE AREA LATER NEXT WEEK ACCOMPANIED BY
LOW LEVEL MOISTURE.
&&
.DISCUSSION...SHOWERS DEVELOPED EARLY UNDER FLASH FLOOD WATCH
CONDITIONS AND WERE SCATTERED OVER A FAIRLY WIDE PORTION OF
NORTHEAST PUERTO RICO AND MOST OF THE INTERIOR MUNICIPALITIES.
STREAMERS FORMED OFF OF MOST OF THE PUERTO RICAN AND VIRGIN
ISLANDS AND SOME OF THESE IMPACTED CEIBA AND FAJARDO WHERE RIO
FAJARDO ROSE ABOVE FLOOD STAGE THIS AFTERNOON. OTHERWISE MOST OF
THE SHOWERS LACKED THE FOCUS THAT STORMS HAD YESTERDAY...RESULTING
IN LOWER MAXIMUM RAINFALL AMOUNTS BUT MORE WATER IN GENERAL
RELEASED OVER THE AREA. COUPLED WITH PREVIOUS RAINS...THIS CAUSED
A NUMBER OF RIVERS INCLUDING THE RIO CANAS TO RISE AS RAINS
CONTINUED IN THE INTERIOR OF PUERTO RICO DURING THE AFTERNOON.
THE GFS INDICATES THAT BOTH RELATIVE HUMIDITY AND PRECIPITABLE
WATER WILL BE COMING DOWN TONIGHT THROUGH SUNDAY. SATURDAY SHOULD
BE CONSIDERABLY DRIER WITH DOWNWARD VERTICAL MOTION INDICATED OVER
THE AREA.
CURRENTLY THE GFS ALSO HAS A BULLS EYE OF MOISTURE MOVING OVER
PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY NIGHT. THIS CAN
APPARENTLY BE TRACED IN THE MODELS BACK TO AN AREA OF MOISTURE
THAT IS CURRENTLY VISIBLE IN THE SATELLITE IMAGERY AT 21 NORTH
LATITUDE 46.5 WEST LONGITUDE. IT WEAKENS ON SATURDAY BUT THEN
REGENERATES ON SUNDAY. IF MODEL SOLUTIONS HOLD THEN THIS COULD
YIELD SIGNIFICANT RAINFALL FOR THE ENTIRE AREA SUNDAY NIGHT AND
MONDAY MORNING. CONDITIONS ON TUESDAY IMPROVE...HOWEVER...AND
DRYING FOLLOWS. ON THURSDAY NIGHT OF THE NEXT WEEK AND
FRIDAY...MOISTURE AGAIN INCREASES...BUT CURRENTLY IT IS FORECAST
TO HOLD JUST SOUTH OF PUERTO RICO. IT IS TOO FAR OUT TO TELL MUCH
ABOUT THIS BUT SAINT CROIX COULD RECEIVE RAINS IN THIS TIME
PERIOD AND SOME INCREASE IN SHOWER ACTIVITY IS POSSIBLE OVER THE
REST OF THE FORECAST AREA.
&&
.MARINE...SEAS WILL CONTINUE TO DIMINISH A LITTLE THROUGH FRIDAY
AND THEN PEAK NEAR 5 TO 6 FEET ON SUNDAY. SOME NORTHEAST SWELL
WILL CONTINUE THROUGH THE END OF THE WEEK.
&&
.AVIATION...THERE WILL LIKELY BE YET ONE MORE DAY OF WIDESPREAD
CONVECTION OVER THE AREA AS THE JET ALOFT SLOWLY SINKS OVER THE
AREA EVEN AS WINDS SPEEDS ARE DECREASING AT UPPER LEVELS. THEN ON
SATURDAY CONDITIONS SHOULD BE GREATLY IMPROVED. A FRONTAL SYSTEM
WILL APPROACH FROM THE NORTHWEST BEGINNING MID WEEK AND MAY
PRESENT SOME INCLEMENT WEATHER EN ROUTE FROM SAN JUAN TO MIAMI FROM
THE MIDDLE OF THE WEEK THROUGH FRIDAY OR SATURDAY.
&&
.HYDROLOGY...THE FLASH FLOOD WATCH WILL EXPIRE AT 8 PM AND THE
DECISION AS TO WHETHER IT WILL BE NEEDED BEYOND THEN WILL BE
DEFERRED UNTIL CLOSER TO THAT TIME. NEVERTHELESS...SOME RIVERS
WILL STILL BE RISING AT THAT TIME THOUGH THEY MAY NOT FLOOD WITH
THE RAINFALL THAT HAS FALLEN. THIS SITUATION WILL NEED TO BE
MONITORED CLOSELY...AND FLOODING WILL DEPEND ON HOW LATE SHOWERS
PERSIST INTO THE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 74 83 / 70 70 50 50
STT 76 82 76 82 / 50 50 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR PRZ001-PRZ002-
PRZ004-PRZ005-PRZ006-PRZ008-PRZ009-PRZ010-PRZ012-PRZ013.
VI...NONE.
&&
SNELLHazardous weather outlook, Apr 6, 5:00 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU APR 6 2006 PRZ001>013-AMZ710>750-071000- 600 AM AST THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ABUNDANT LOW LEVEL MOISTURE...AN APPROACHING UPPER LEVEL TROUGH...AND LOCAL EFFECTS...WILL COMBINE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TODAY. THESE SHOWERS AND THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR FLASH FLOODING ACROSS THE INTERIOR AND NORTHERN PORTIONS OF THE ISLAND TODAY IS ELEVATED DUE TO RECENT RAINS THAT HAVE SATURATED THE SOIL AND RAISED THE LEVELS OF MANY RIVERS. FOR THIS REASON...A FLASH FLOOD WATCH HAS BEEN ISSUED THIS MORNING FOR THE INTERIOR AND NORTHERN PORTIONS OF PUERTO RICO...AND INCLUDING CULEBRA AND VIEQUES...THROUGH 8 PM AST. .DAYS TWO THROUGH SEVEN...ABUNDANT MOISTURE WILL CONTINUE TO ENHANCE LOCAL DIURNAL SHOWER ACTIVITY AGAIN ON FRIDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO WHICH WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-071000- 600 AM AST THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ABUNDANT LOW LEVEL MOISTURE TODAY...COMBINED WITH AN UPPER LEVEL TROUGH APPROACHING THE REGION...WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. THESE SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...ABUNDANT MOISTURE WILL CONTINUE TO ENHANCE LOCAL SHOWER ACTIVITY AGAIN ON FRIDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF HEAVY AFTERNOON SHOWERS CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:30 AM CDT | Flash Flood Watch | JSJ | 16 hr | |
| Apr 6, 1:30 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Apr 6, 1:41 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.